Alert archive / Oklahoma / Flash Flood Warnings in 1997
Flash Flood Warning 29, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jul 10, 1997, 4:00 PM CDT for Logan County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 10, 1997, 4:00 PM CDT (21:00 UTC)
- Expired
- Jul 10, 1997, 7:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Logan County, OK
The radar
The Norman radar (KTLX), 75 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 9.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1439 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 102100
FFWOKC
OKC083-110000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
400 PM CDT THU JUL 10 1997
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FLASH FLOOD
WARNING EFFECTIVE UNTIL 700 PM CDT FOR PEOPLE IN THE FOLLOWING
COUNTIES
IN CENTRAL OKLAHOMA
NORTHERN LOGAN
INCLUDING THE FOLLOWING LOCATIONS
MULHALL
AT 400 PM RADAR CONTINUED TO SHOW A THUNDERSTORM WITH VERY HEAVY
RAINFALL NEARLY STATIONARY NEAR MULHALL. RAINFALL OF 3 TO 4 INCHES WILL
BE LIKELY WITH THIS STORM...WHICH WILL CAUSE FLOODING OF ROADWAYS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND. REMEMBER...MOST
DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. IT ONLY TAKES A
FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY.
CHURCHILL
BLAT...LON 3594 9738 3593 9756 3615 9763 3615 9735What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 4:00 PM CDT, 0 minutes earlier.
Area forecast discussion, Jul 10, 4:00 PM CDT, 0 minutes before
FPUS3 KOKC 102103 AFDOKC AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 400 PM CDT THU JUL 10 1997 THINGS ARE GETTING KIND OF HECTIC AROUND HERE SO WILL BE BRIEF. SHOWERS AND THUNDERSTORMS HAVE DVLPD IN MST AXIS WHICH EXTENDS FROM THE NORTH CNTL TO SOUTHWEST ZNS THIS AFTN. OUTFLOW BNDRY HELPED TO GET A COUPLE OF SVR STMS GOING OVR N CNTL ZNS WITH ENHANCED CONVERGENCE/BACKING OF LOW LVL WINDS. ANTOHER LARGE BATCH OF STMS HAS DVLPD OVR W TEXAS IN ASSOC WITH S/WV THAT WILL MOVE NEWD TWD WRN ZNS AS PROGGED BY ALL MDLS. EVEN THOUGH FFG IS NOT TOO LOW...WITH INCRSD MSTR AND POSSIBLE TRAIN ECHOES...WILL ISSUE A FLASH FLOOD WATCH FOR N CNTL AND SW OK FOR TNGT. HAVE OPTED TO KEEP CHC TO SLGT CHC POPS THRU REST OF EARLY PDS WITH NOT TOO MUCH CHANGE IN CURRENT AIRMASS...ALTHOUGH EXPECT LESS PRECIP BY SAT WHEN CAP SHOWS SIGNS OF STRENTHENING. DIDNT STRAY TOO FAR FROM NGM MOS...FAN TEMPS LOOKED A BIT LOW. FCSTID = 17/MMT OKC 71 92 72 94 / 30 30 30 20 HBR 70 92 72 98 / 60 30 20 20 SPS 71 93 73 98 / 40 30 20 20 GAG 69 90 71 97 / 20 30 20 20 PNC 74 90 75 96 / 60 30 30 20 DUA 73 93 74 95 / 20 20 30 30 .OKC... OK...FLASH FLOOD WATCH TNGT FOR ZONES OKZ006>008... OKZ011>013...OKZ015>018...OKZ021>023...OKZ033>036...OKZ038. TX...NONE.
In the hours before
Local storm report, Jul 10, 1:59 PM CDT, 2 hours 1 minute before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
200 PM CDT THU JUL 10 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
155 PM TONKAWA OK 0.75 INCH HAIL
07/10/97 KAY
JSLocal storm report, Jul 10, 2:00 PM CDT, 2 hours before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
200 PM CDT THU JUL 10 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
155 PM TONKAWA OK 0.75 INCH HAIL
07/10/97 KAY
JSLocal storm report, Jul 10, 2:27 PM CDT, 1 hour 33 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
230 PM CDT THU JUL 10 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
210 PM 1 SW "PONCA CITY OK TREES AND POWER LINES DOWN
07/10/97 KAY
JSLocal storm report, Jul 10, 2:30 PM CDT, 1 hour 30 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
230 PM CDT THU JUL 10 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
210 PM 1 SW PONCA CITY OK TREES AND POWER LINES DOWN
07/10/97 KAY
JSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 1:38 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 52 min |
| Jul 10, 2:55 PM CDT | Flash Flood Warning | OUN | Kay | 95 min |
| Jul 10, 3:41 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 49 min |
| Jul 10, 4:25 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 50 min |
| Jul 10, 6:06 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 39 min |
| Jul 10, 6:31 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 59 min |
| Jul 10, 6:45 PM CDT | Flash Flood Warning | OUN | Caddo, Comanche | 3 hr |
| Jul 10, 6:54 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 66 min |
Nearby
Flash Flood Warnings in Oklahoma, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.